Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 6, NWS Corpus Christi, TX

December 14, 20186 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Dec 14, 2018, 3:52 AM CST for 6 counties in Texas. It took effect at Dec 14, 2018, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2018, 3:52 AM CST (09:52 UTC)
In effect from
Dec 14, 2018, 10:00 AM CST
Expired
Dec 14, 2018, 6:00 PM CST
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Duval County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Nueces County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 84 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2018-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2018-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2680 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

956 
WWUS84 KCRP 140952
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
352 AM CST Fri Dec 14 2018

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ONCE AGAIN...

.Very dry conditions along with gusty northwesterly winds will
combine today to create critical fire weather conditions once
again. The upper level system responsible for these conditions
will gradually move to the east today and should lead to improving
conditions later today and tomorrow. 

TXZ230-231-244-344-141100-
/O.CAN.KCRP.FW.A.0005.181214T1700Z-181215T0000Z/
McMullen-Live Oak-Inland San Patricio-Coastal San Patricio-
352 AM CST Fri Dec 14 2018

...FIRE WEATHER WATCH IS CANCELLED FOR MCMULLEN...LIVE OAK...AND
SAN PATRICIO COUNTIES...

The National Weather Service in Corpus Christi has cancelled the
Fire Weather Watch. 

$$

TXZ229-239>243-342-343-442-443-141800-
/O.UPG.KCRP.FW.A.0005.181214T1700Z-181215T0000Z/
/O.NEW.KCRP.FW.W.0006.181214T1600Z-181215T0000Z/
La Salle-Webb-Duval-Jim Wells-Inland Kleberg-Inland Nueces-
Coastal Kleberg-Coastal Nueces-Kleberg Islands-Nueces Islands-
352 AM CST Fri Dec 14 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR DRY AND WINDY CONDITIONS FOR PORTIONS OF THE
BRUSH COUNTRY AND SOUTHERN COASTAL BEND...

The National Weather Service in Corpus Christi has issued a Red
Flag Warning, which is in effect from 10 AM this morning to 6 PM
CST this evening. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREAS...La Salle...Webb...Duval...Jim Wells...Inland
  Kleberg...Inland Nueces...Coastal Kleberg...Coastal
  Nueces...Kleberg Islands...Nueces Islands.

* WIND...West to Northwest 25 to 35 mph with gusts 40 to 45 mph. 

* HUMIDITY...20 to 30 percent over the Brush Country and 30 to 40
  percent over the southern Coastal Bend.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$
1 follow-up statement
333 
WWUS84 KCRP 141730
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1130 AM CST Fri Dec 14 2018

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THROUGH THE 
AFTERNOON...

.Very dry conditions along with gusty northwesterly winds will
combine through the afternoon to create critical fire weather 
conditions. The upper level system responsible for these 
conditions will gradually move to the east today and should lead 
to improving conditions later this afternoon and tomorrow.

TXZ229-239>243-342-343-442-443-150000-
/O.CON.KCRP.FW.W.0006.000000T0000Z-181215T0000Z/
La Salle-Webb-Duval-Jim Wells-Inland Kleberg-Inland Nueces-
Coastal Kleberg-Coastal Nueces-Kleberg Islands-Nueces Islands-
1130 AM CST Fri Dec 14 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR DRY AND WINDY CONDITIONS FOR PORTIONS OF THE BRUSH COUNTRY AND
SOUTHERN COASTAL BEND...

* AFFECTED AREAS...La Salle...Webb...Duval...Jim Wells...Inland 
  Kleberg...Inland Nueces...Coastal Kleberg...Coastal Nueces... 
  Kleberg Islands...Nueces Islands. 

* WIND...West to Northwest 25 to 35 mph with gusts 40 to 45 mph.

* HUMIDITY...20 to 30 percent over the Brush Country and 30 to
  40 percent over the southern Coastal Bend. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

TE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Dec 13, 11:29 PM CST, 4 hours 23 minutes earlier.

Area forecast discussion, Dec 13, 11:29 PM CST, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1129 PM CST Thu Dec 13 2018

.DISCUSSION...

Note Aviation Discussion below corresponding to the 06z TAFs.

&&

.AVIATION...

Increasing clouds expected overnight/Friday, yet primarily VFR
with MVFR conditions mainly north of U.S. 181 over the Victoria
Crossroads. Continue to expect breezy/windy conditions to persist
during much of the TAF period. Non-convective LLWS expected
mainly 06-14z Friday, except for the Victoria Crossroads. Expect
wind speeds to decrease significantly during the 00-06z Friday
period.

&&

.PREVIOUS DISCUSSION... /Issued 546 PM CST Thu Dec 13 2018/

DISCUSSION...

Note Aviation Discussion below corresponding to the 00z TAFs.

AVIATION...

VFR ceilings expected to develop overnight, except for MVFR
conditions over portions of the Victoria Crossroads. Breezy and
windy conditions will persist during much of the TAF period. Non-
convective LLWS expected generally during the 06-14z Friday
period, except for the Victoria Crossroads.

PREVIOUS DISCUSSION... /Issued 350 PM CST Thu Dec 13 2018/

SHORT TERM (Tonight through Friday Night)...

Potent upper low continues to spin across northern TX, with very
strong west to northwest winds across inland portions of the CWA
this afternoon in the wake of a strong cold front. The strongest
winds are currently moving into the western CWA and expected to
continue spreading across S TX through the remainder of the
afternoon. Wind Advisory conditions are expected to continue
overnight along the coast. Strong winds are expected to continue on
Friday then diminish late Friday afternoon into Fri evening.

Other than some mid/upper level clouds wrapping around the upper low
and across the Victoria Crossroads tonight, most of S TX will be
clear to mostly clear through the short term. Much drier airmass,
mostly clear skies and diminishing winds Fri night will lead to
lower min temps with lows in the mid 30s to lower 40s and wind
chills in the 30s Fri night.

LONG TERM (Saturday through Thursday)...

High pressure will continue to build into the region as we head into
the weekend. Winds will stay elevated over the Gulf waters through
Saturday morning as the pressure gradient gradually relaxes. The mid-
level ridge and associated high pressure will keep our weather quiet
through early next week. Much drier air will filter into the region
over the next couple of days, which will result in cooler nights
with lows dropping into the upper 30s to mid 40s Saturday night.
Winds will primarily be out of the north through the weekend and
will gradually swing back to the east/southeast as the surface high
slides east early next week.

As onshore flow resumes early next week, moisture will increase
across the region, which will bring low-end rain chances back into
the forecast, primarily over the Gulf waters. Rain chances continue
to pick up by mid week as a coastal trough begins to take shape
ahead of a passing mid-level system.

MARINE...

A moderate to strong southerly flow is expected tonight with
advisory conditions developing across the offshore waters. Winds are
expected to briefly lower Thu morning ahead of a strong cold front.
A very strong offshore flow is expected behind the front late Thu
morning into early Thu afternoon. Winds are expected to increase to
gale force with gusts approaching Storm force Thu afternoon/evening.
Therefore, the Gale Watch has been upgraded to a Gale Warning.
Small Craft Advisory conditions are expected to continue through
early Saturday morning with winds gradually relaxing by mid morning.
SCA and SCEC conditions will return by mid week as moderate to
strong north winds return.

FIRE WEATHER...

Winds are expected to decrease slightly overnight and humidity is
expected to increase ending red flag conditions tonight. However,
due to the expected strong winds and low RH values on Fri, a Fire
Weather Watch remains in effect for Fri across the Brush Country
and southern Coastal Bend. Fire weather conditions may be elevated
Fri across the Victoria Crossroads.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    77  46  62  41  65  /  10  10   0   0   0
Victoria          73  44  56  40  63  /  10  10  10   0   0
Laredo            74  44  63  39  67  /  10  10   0   0   0
Alice             76  43  63  40  65  /  10  10   0   0   0
Rockport          74  47  59  44  63  /  20  10  10   0   0
Cotulla           70  39  60  36  66  /  10  10   0   0   0
Kingsville        78  46  64  40  67  /  10  10   0   0   0
Navy Corpus       75  48  61  46  64  /  20  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from 11 AM CST Friday through Friday
     afternoon For the following zones: Coastal Kleberg...
     Coastal Nueces...Coastal San Patricio...Duval...Inland
     Kleberg...Inland Nueces...Inland San Patricio...Jim Wells...
     Kleberg Islands...La Salle...Live Oak...McMullen...Nueces
     Islands...Webb.

     Wind Advisory until 6 AM CST Friday For the following zones:
     Aransas Islands...Calhoun Islands...Coastal Aransas...
     Coastal Calhoun...Coastal Kleberg...Coastal Nueces...
     Coastal Refugio...Coastal San Patricio...Kleberg Islands...
     Nueces Islands.

GM...Gale Warning until 3 PM CST Friday For the following zones:
     Coastal waters from Baffin Bay to Port Aransas out 20 NM...
     Coastal waters from Port Aransas to Matagorda Ship Channel
     out 20 NM...Waters from Baffin Bay to Port Aransas from 20
     to 60 NM...Waters from Port Aransas to Matagorda Ship
     Channel from 20 to 60 NM.

     Gale Warning until 6 AM CST Friday For the following zones: Bays
     and Waterways from Baffin Bay to Port Aransas...Bays and
     Waterways from Port Aransas to Port O'Connor.

&&

WC/87...AVIATION
Hazardous weather outlook, Dec 13, 5:09 AM CST, 22 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
509 AM CST Thu Dec 13 2018

TXZ229>234-239>247-342>347-442-443-447-141200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
509 AM CST Thu Dec 13 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Sustained west to northwest winds of 25 to 40 mph with gusts up
to 50 mph will occur across South Texas this afternoon and early
evening in the wake of a strong cold front. A Wind Advisory is in
effect from late this morning through early this evening. The
strongest winds, 35 to 45 mph with gusts to 55 mph, are expected
to occur across the southern Brush Country this afternoon. A High
Wind Warning is in effect this afternoon for Webb and Duval
Counties.

The Wind Advisory is in effect for the Islands through Tonight.

A Red Flag Warning is in effect from late this morning through
early this evening for all of South Texas. Critical fire danger
conditions are expected due to strong winds, low relative
humidity values, and cured fuels.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Red flag warning conditions will be possible again Friday. A Fire
Weather Watch is in effect for portions along the Coastal Bend
and the Brush Country.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-141200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
509 AM CST Thu Dec 13 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory is in effect for the offshore waters from
through this afternoon. Isolated thunderstorms will be possible
over the offshore waters early this morning.

A Gale Warning is in effect for this afternoon through tonight
across the coastal waters in the wake of a strong cold front.
Sustained northwest winds between 30 and 40 knots with gusts to
near storm force are expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The Gale Warning will remain in effect over the Gulf waters
through Friday afternoon. Winds and seas will slowly subside by
Friday afternoon, though remain at Small Craft Advisory levels for
a time after the Gale. Winds and seas across the offshore waters
will drop below small craft advisory conditions by Saturday
morning.

TMT/CB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:33 AM CSTSmall Craft AdvisoryCRP23 hr
Dec 14, 3:41 AM CSTWind AdvisoryCRPAransas, Calhoun, Duval, Jim Wells, Kleberg, La Salle and 4 more13 hr
Dec 14, 3:12 PM CSTGale WarningCRP3 hr
Dec 14, 3:12 PM CSTSmall Craft AdvisoryCRP18 hr

Nearby

Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.